Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 13, 2018, 3:22 AM PDT for Riverside County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2018, 3:22 AM PDT (10:22 UTC)
- Expired
- Oct 13, 2018, 4:13 AM PDT
- In force
- 51 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The San Diego radar (KNKX), 121 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
752
WGUS56 KSGX 131022
FFWSGX
CAC065-131315-
/O.NEW.KSGX.FF.W.0029.181013T1022Z-181013T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
322 AM PDT SAT OCT 13 2018
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
* Until 615 AM PDT
* At 318 AM PDT, emergency management reported flooding in Mecca and
the southern section of the Coachella Valley. Highway 86 near
Desert Shores is closed due to rain and mud covering the road.
* Storms will move north across Mecca and near Coachella through 5
AM. More flooding in the southern and eastern sections of the
Valley is likely.
* Some locations that will likely experience flooding include...
Indio, Coachella, Thermal, and Mecca.
LAT...LON 3352 11605 3350 11608 3346 11605 3345 11612
3375 11633 3392 11625 3392 11620 3386 11613
3383 11613 3375 11601 3374 11595 3352 11595
$$
MGM1 follow-up statement
547
WGUS76 KSGX 131113
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
413 AM PDT SAT OCT 13 2018
CAC065-131123-
/O.CAN.KSGX.FF.W.0029.000000T0000Z-181013T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-
413 AM PDT SAT OCT 13 2018
...THE FLASH FLOOD WARNING FOR RIVERSIDE COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3352 11605 3350 11608 3346 11605 3345 11612
3375 11633 3392 11625 3392 11620 3386 11613
3383 11613 3375 11601 3374 11595 3352 11595
$$
MGMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 10:00 PM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Oct 12, 10:00 PM PDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1000 PM PDT Fri Oct 12 2018
.SYNOPSIS...
A low pressure area over the ocean will bring showers and a few
thunderstorms to the region overnight and Saturday as it moves
across Southern California. The trough will drift east on Sunday,
followed by a period of strong offshore winds Monday and Tuesday.
The weather will be dry and warm Wednesday through Friday with
lighter offshore flow.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Evening Update: Numerous showers and a few thunderstorms have been
ongoing most of the evening mainly over the coastal waters and along
the coastal strip from the border through OC. As the low is pushing
east we are now seeing activity pushing into the inland valleys. 00Z
Miramar sounding showed decent surface based instability and
favorable low level wind shear for convection along with moderate
PWAT value around 1.2". Storm motion has been very fast which has
limited organization. Expect to see continued scattered convection
overnight with activity dying out by daybreak as the upper low noses
to the SE. Brief heavy downpours still likely to continue but
generally light to moderate in areas of persistent showers.
The only updates this evening were to cloud cover fields and to the
snow levels and subsequent snow amounts forecast. Obs this evening
showing 40/34F at Big Bear airport so have lowered the snow level
forecast from around 11000 to 8000 ft through Saturday...given
proximity to cooler air and the upper low, San Diego County
Mountains could see a skiff of snow on the highest peaks too.
Updated forecast has been sent and no other updates were necessary
at this time.
Previous discussion remains valid below, issued at 347 PM:
Skies are filling with more clouds, a clue that the tropical
moisture is arriving. The offshore winds in the foothills have been
decreasing this afternoon. An upper low will move through California
tonight and Saturday. There is enough instability, as cold air from
the trough interacts with the warm and moist air it's drawing in, to
warrant a slight chance of thunderstorms. The moisture flows quickly
across the region tonight, but begins to push east during Saturday,
so it appears the better chances of showers and thunderstorms heads
into the mountains and deserts as the day progresses. Models now are
consistent that the showers will end Saturday evening. Amounts don't
look that high; less than a half inch for lower elevations and up to
an inch or locally higher in the mountains. Amounts will be quite
variable too, if any thunderstorms decide to pop up. Sunday appears
quite fair with some offshore flow behind the low setting up.
Another trough of low pressure drops from Utah into Arizona on
Monday, which will greatly boost the offshore flow. Northeast winds
will be quite strong in the usual foothill areas, but also in some
of the valleys and into much of Orange County. Current guidance
suggests some gusts could exceed 60 mph. Gusts of 30-40 mph look
probable for some populated areas like Orange County and the
northern Inland Empire. Stay tuned as a wind advisory will be
probable. Skies will become clear with dry northerly flow dominating
the region next week. Offshore flow lets up on the gas a bit
Tuesday, so winds will be a little weaker, and weaker still
Wednesday into Thursday. The prevailing weather will be offshore
flow and gradually lighter winds each night and morning. Clear skies
and plenty of sunshine will bring warm days and clear cool nights.
Daytime temperatures peak on Tuesday when 80s will be common.
&&
.AVIATION...
130400Z...Areas of TSRA/SHRA will continue across the region this
evening, and become more widespread overnight. Brief, heavy
downpours will lower VIS to 2-4 SM at times, with storm bases around
4000 ft MSL and tops to 25000 ft MSL. Storms will be mainly over the
mountains and inland areas Saturday late afternoon and evening, with
dry conditions expected Saturday night. Forecaster confidence is
moderate that there will be low clouds overnight.
&&
.MARINE...
A low pressure system will bring a chance of showers and a slight
chance of thunderstorms this evening through Sunday morning.
Thunderstorms may produce brief heavy rain, gusty winds, and cloud
to water lightning. A Marine Weather Statement remains in effect
through Saturday afternoon.
&&
.BEACHES...
South swell from 200 degrees generated from what was Tropical
Cyclone Sergio will maintain surf of 3-6 ft through this evening. A
reinforcing long period south-southwest swell from 200 degrees will
build on Saturday, continuing elevated surf and strong rip currents
through the weekend. A Beach Hazards Statement remains in effect for
Orange and San Diego County Beaches through Sunday evening.
There is also a slight chance of thunderstorms at the beaches
through Saturday afternoon.
&&
.FIRE WEATHER...
After some wet weather tonight and Saturday, Sunday will help fuels
dry out. Strong offshore winds and dry air will move into the region
Sunday night, leading to critical fire weather conditions Monday
through Tuesday. Strongest winds with isolated gusts over 60 mph are
expected in the foothills, but large portions of the valleys and
even the southern Orange County coast will get strong winds as well.
Dew points and humidity will drop like a rock on Monday, with
widespread RH 5 to 20 percent away from the coast and very poor
recovery Monday night. Winds decrease a little on Tuesday, but
conditions will remain critical. Tuesday night recovery will be
better and winds lighter.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late Sunday night through Tuesday
evening for Orange County Coastal Areas-Orange County
Inland Areas-Riverside County Mountains-Including The San
Jacinto Ranger District Of The San Bernardino National
Forest-San Bernardino County Mountains-Including The
Mountain Top And Front Country Ranger Districts Of The San
Bernardino National Forest-San Bernardino and Riverside
County Valleys -The Inland Empire-San Diego County Inland
Valleys-San Diego County Mountains-Including The Palomar
And Descanso Ranger Districts of the Cleveland National
Forest-Santa Ana Mountains-Including The Trabuco Ranger
District of the Cleveland National Forest.
Beach Hazards Statement through Sunday evening for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...MM/JMB
AVIATION/MARINE/BEACHES...JJTIn the hours before
Local storm report, Oct 13, 12:52 AM PDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 AM PDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLASH FLOOD 9 NNE MECCA 33.68N 116.00W
10/13/2018 RIVERSIDE CA DEPT OF HIGHWAYS
RAIN AND ROCKS ALL OVER EASTBOUND I-10.
UNABLE TO DRIVE ON.
&&
MOEDELocal storm report, Oct 13, 1:18 AM PDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
118 AM PDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 4 NE PALM SPRINGS 33.86N 116.46W
10/13/2018 RIVERSIDE CA DEPT OF HIGHWAYS
ROAD FLOODED AT VARNER DRIVE AND DATE PALM
DRIVE. CHP REQUESTED ROAD CLOSURE.
&&
MOEDELocal storm report, Oct 13, 1:22 AM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
122 AM PDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM FLASH FLOOD 1 NNW MECCA 33.60N 116.08W
10/13/2018 RIVERSIDE CA DEPT OF HIGHWAYS
ROAD FLOODED AT LINCOLN ST AND 63RD AVE IN
MECCA.
&&
MOEDELocal storm report, Oct 13, 1:54 AM PDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
154 AM PDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM FLASH FLOOD THOUSAND PALMS 33.82N 116.39W
10/13/2018 RIVERSIDE CA DEPT OF HIGHWAYS
ROAD FLOODED AT MONTEREY AVE AND RAMON ROAD
IN THOUSAND PALMS. VEHICLES UNABLE TO GET
THROUGH.
&&
MOEDELocal storm report, Oct 13, 1:57 AM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
157 AM PDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM FLASH FLOOD 6 NE THOUSAND PALMS 33.89N 116.34W
10/13/2018 RIVERSIDE CA DEPT OF HIGHWAYS
DILLON ROAD IN SKY VALLEY FLOODED AT EAST
DECEPTION ROAD.
&&
MOEDELocal storm report, Oct 13, 2:03 AM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 AM PDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM FLASH FLOOD 5 NW DESERT HOT SPRINGS 34.01N 116.58W
10/13/2018 RIVERSIDE CA DEPT OF HIGHWAYS
ROAD COMPLETELY FLOODED AT NORTH INDIAN
CANYON DR AND HIGHWAY 62. SUV STALLED IN
LANE 1.
&&
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 6:08 PM PDT | Special Marine Warning | SGX | 52 min | |
| Oct 13, 12:17 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Oct 13, 1:44 PM PDT | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.